Acta Mathematica

Isotropic infinitely divisible measures on symmetric spaces

Ramesh Gangolli

Full-text: Open access


The partial support of this work by NSF grant no. G-21205 is gratefully acknowledged.


This revised version was published online in November 2006 with corrections to the Cover Date.

Article information

Acta Math., Volume 111 (1964), 213-246.

Received: 12 August 1963
First available in Project Euclid: 31 January 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

1964 © Almqvist & Wiksells Boktryckeri AB


Gangolli, Ramesh. Isotropic infinitely divisible measures on symmetric spaces. Acta Math. 111 (1964), 213--246. doi:10.1007/BF02391013.

Export citation


  • Bochner, S., Sturm-Liouville and heat equations whose eigenfunctions are ultraspherical polynomials or associated Bessel functions. Proceedings of the conference on differential equations, University of Maryland, 1956, pp. 23–48.
  • Bochner, S., Harmonic Analysis and the Theory of Probability. University of California Press, 1960.
  • Cartan, É., Sur certaines formes Riemanniennes remarquables des géométries a groupe fondamental simple. Ann. Sci. École Norm. Sup., 44 (1927), 345–467.
  • Doob, J. L., Stochastic processes. John Wiley & Sons, New York, 1953.
  • Furstenberg, H., A Poisson formula for semi-simple Lie groups. Ann. of Math., 77 (1963), 335–386.
  • Gangolli, R., Isotropic infinitely divisible processes on compact symmetric spaces. Bull. Amer. Math. Soc., 69 (1963), 357–358.
  • Gangolli, R., Sample functions of certain differential processes. Submitted to Pacific J. Math.
  • Getoor, R. K., Infinitely divisible probabilities on the hyperbolic plane. Pacific J. Math., 11 (1961), 1287–1308.
  • Gnedenko, B. V. & Kolmogorov, A. N., Limit Distributions for Sums of Independent Random Variables. (English translation by K. L. Chung), Addison-Wesley, Cambridge, Mass., 1954.
  • Godement, R., Introduction à travaux de A. Selberg. Exposé 144, Séminaire Bourbaki, Paris, 1957.
  • Harish-Chandra, Representations of semi-simple Lie groups I. Trans. Amer. Math. Soc., 75 (1953), 185–243.
  • —, Representations of semi-simple Lie groups VI. Amer. J. Math., 78 (1956), 564–628.
  • —, Spherical functions on a semi-simple Lie group I. Amer. J. Math., 80 (1958), 241–310.
  • —, Spherical functions on a semi-simple Lie group II. Amer. J. Math., 80 (1958), 553–613.
  • Helgason, S., Differential Geometry and Symmetric Spaces. Academic Press, New York, 1962.
  • Hunt, G. A., Semi-groups of measures on Lie groups. Trans. Amer. Math. Soc., 81 (1956), 264–293.
  • Karpeleviĉ, F. I., Tutubalin, V. N. & Sûr, M. G., Limit theorems for convolutions of distributions on Lobachevsky's plane and space. Theor. Probability Appl., 4 (1959), 432–436.
  • Khinchine, A. Ya., Zur Theorie der unbeschränkt teilbaren Verteilungsgesetze. Mat. Sbornik, New Series 2 (1937), 79–120.
  • Kloss, B. M., Limiting distributions on bicompact abelian groups. Theor. Probability Appl., 6 (1961). (Énglish translation), 361–389.
  • —, Stable distributions on a class of locally compact groups. Theor. Probability Appl., 7 (1962), (English translation), 237–257.
  • Parthasarathy, K. R., Ranga Rao, R. & Varadhan, S. R. S., Probability distributions on locally compact abelian groups. Illinois J. Math., 7 (1963), 337–368.
  • Szegö, G., Orthogonal Polynomials. Amer. Math. Soc. Colloq. Publ., Vol. 23, rev. ed., Amer. Math. Soc., Providence, R.I. (1959).
  • Tutubalin, V. N., On the limit behaviour of compositions of measures in the plane and space of Lobachevsky. Theor. Probability Appl., 7 (1962). (English translation), 189–196.